2013, 7(2): 161-174. doi: 10.3934/amc.2013.7.161

Self-orthogonal codes from orbit matrices of 2-designs

1. 

Department of Mathematics, University of Rijeka, Radmile Matejčić 2, 51000 Rijeka, Croatia, Croatia

2. 

School of Mathematics, Statistics and Computer Science, University of KwaZulu-Natal, Durban 4041, South Africa

3. 

Faculty of Engineering, University of Rijeka, Vukovarska 58, 51000 Rijeka, Croatia

Received  July 2012 Revised  November 2012 Published  May 2013

In this paper we present a method for constructing self-orthogonal codes from orbit matrices of $2$-designs that admit an automorphism group $G$ which acts with orbit lengths $1$ and $w$, where $w$ divides $|G|$. This is a generalization of an earlier method proposed by Tonchev for constructing self-orthogonal codes from orbit matrices of $2$-designs with a fixed-point-free automorphism of prime order. As an illustration of our method we provide a classification of self-orthogonal codes obtained from the non-fixed parts of the orbit matrices of the symmetric $2$-$(56,11,2)$ designs, some symmetric designs $2$-$(71,15,3)$ (and their residual designs), and some non-symmetric $2$-designs, namely those with parameters $2$-$(15,3,1)$, $2$-$(25,4,1)$, $2$-$(37,4,1)$, and $2$-$(45,5,1)$, respectively with automorphisms of order $p$, where $p$ is an odd prime. We establish that the codes with parameters $[10,4,6]_3$ and $[11,4,6]_3$ are optimal two-weight codes. Further, we construct an optimal binary self-orthogonal $[16,5,8]$ code from the non-fixed part of the orbit matrix of the $2$-$(64,8,1)$ design with respect to an automorphism group of order four.
Citation: Dean Crnković, Bernardo Gabriel Rodrigues, Sanja Rukavina, Loredana Simčić. Self-orthogonal codes from orbit matrices of 2-designs. Advances in Mathematics of Communications, 2013, 7 (2) : 161-174. doi: 10.3934/amc.2013.7.161
References:
[1]

E. F. Assmus, Jr. and J. D. Key, "Designs and Their Codes,'', Cambridge University Press, (1992).

[2]

T. Beth, D. Jungnickel and H. Lenz, "Design Theory I,'', Cambridge University Press, (1999).

[3]

W. Bosma, J. Cannon and C. Playoust, The Magma algebra system I: The user language,, J. Symbolic Comput., 24 (1997), 235.

[4]

I. Bouyukliev, V. Fack, W. Willems and J. Winne, Projective two-weight codes with small parameters and their corresponding graphs,, Des. Codes Cryptogr., 41 (2006), 59. doi: 10.1007/s10623-006-0019-1.

[5]

I. Bouyukliev and J. Simonis, Some new results for optimal ternary linear codes,, IEEE Trans. Inform. Theory, 48 (2002), 981.

[6]

A. E. Brouwer, Bounds on linear codes,, in, (1998), 295.

[7]

A. E. Brouwer and W. H. Haemers, Structure and uniqueness of the $(81,20,1,6)$ strongly regular graph,, Discrete Math., 106/107 (1992), 77.

[8]

D. Crnković, B. G. Rodrigues, S. Rukavina and L. Simčić, Ternary codes from the strongly regular $(45,12,3,3)$ graphs and orbit matrices of $2$-$(45,12,3)$ designs,, Discrete Math., 312 (2012), 3000.

[9]

D. Crnković and S. Rukavina, Construction of block designs admitting an abelian automorphism group,, Metrika, 62 (2005), 175. doi: 10.1007/s00184-005-0407-y.

[10]

M. Grassl, Bounds on the minimum distance of linear codes and quantum codes,, available online at \url{http://www.codetables.de}, ().

[11]

M. Grassl, Searching for linear codes with large minimum distance,, in, (2006).

[12]

M. Harada and V. D. Tonchev, Self-orthogonal codes from symmetric designs with fixed-point-free automorphisms,, Discrete Math., 264 (2003), 81. doi: 10.1016/S0012-365X(02)00553-8.

[13]

Z. Janko, Coset enumeration in groups and constructions of symmetric designs,, Ann. Discrete Math., 52 (1992), 275.

[14]

S. Kageyama, A survey of resolvable solutions of balanced incomplete block designs,, Rev. Inst. Internat. Statist., 40 (1972), 269.

[15]

P. Kaski and P. R. J. Östergård, There are exactly five biplanes with $k=11$,, J. Combin. Des., 16 (2008), 117.

[16]

J. D. Key and V. D. Tonchev, Computational results for the known biplanes of order 9,, in, (1997), 113.

[17]

V. Krčadinac, "Steiner $2$-designs $S(k, 2k^2-2k+1)$,'', M.Sc thesis, (1999).

[18]

V. Krčadinac, "Construction and Classification of Finite Structures by Computer,'', Ph.D thesis, (2004).

[19]

V. Krčadinac, Some new Steiner $2$-designs $S(2,4,37)$,, Ars Combin., 78 (2006), 127.

[20]

R. A. Mathon, K. T. Phelps and A. Rosa, Small Steiner triple systems and their properties,, Ars Combin., 15 (1983), 3.

[21]

R. Mathon and A. Rosa, $2$-$(v,k, \lambda)$ designs of small order,, in, (2007), 25.

[22]

B. G. Rodrigues, Some codes related to the Gewirtz and Brouwer-Haemers graphs,, in preparation., ().

[23]

S. Rukavina, Some new triplanes of order twelve,, Glas. Mat. Ser. III, 36 (2001), 105.

[24]

V. D. Tonchev, Codes,, in, (2007), 677.

[25]

V. D. Tonchev and R. S. Weishaar, Steiner triple systems of order 15 and their codes,, J. Statist. Plann. Inference, 58 (1997), 207.

show all references

References:
[1]

E. F. Assmus, Jr. and J. D. Key, "Designs and Their Codes,'', Cambridge University Press, (1992).

[2]

T. Beth, D. Jungnickel and H. Lenz, "Design Theory I,'', Cambridge University Press, (1999).

[3]

W. Bosma, J. Cannon and C. Playoust, The Magma algebra system I: The user language,, J. Symbolic Comput., 24 (1997), 235.

[4]

I. Bouyukliev, V. Fack, W. Willems and J. Winne, Projective two-weight codes with small parameters and their corresponding graphs,, Des. Codes Cryptogr., 41 (2006), 59. doi: 10.1007/s10623-006-0019-1.

[5]

I. Bouyukliev and J. Simonis, Some new results for optimal ternary linear codes,, IEEE Trans. Inform. Theory, 48 (2002), 981.

[6]

A. E. Brouwer, Bounds on linear codes,, in, (1998), 295.

[7]

A. E. Brouwer and W. H. Haemers, Structure and uniqueness of the $(81,20,1,6)$ strongly regular graph,, Discrete Math., 106/107 (1992), 77.

[8]

D. Crnković, B. G. Rodrigues, S. Rukavina and L. Simčić, Ternary codes from the strongly regular $(45,12,3,3)$ graphs and orbit matrices of $2$-$(45,12,3)$ designs,, Discrete Math., 312 (2012), 3000.

[9]

D. Crnković and S. Rukavina, Construction of block designs admitting an abelian automorphism group,, Metrika, 62 (2005), 175. doi: 10.1007/s00184-005-0407-y.

[10]

M. Grassl, Bounds on the minimum distance of linear codes and quantum codes,, available online at \url{http://www.codetables.de}, ().

[11]

M. Grassl, Searching for linear codes with large minimum distance,, in, (2006).

[12]

M. Harada and V. D. Tonchev, Self-orthogonal codes from symmetric designs with fixed-point-free automorphisms,, Discrete Math., 264 (2003), 81. doi: 10.1016/S0012-365X(02)00553-8.

[13]

Z. Janko, Coset enumeration in groups and constructions of symmetric designs,, Ann. Discrete Math., 52 (1992), 275.

[14]

S. Kageyama, A survey of resolvable solutions of balanced incomplete block designs,, Rev. Inst. Internat. Statist., 40 (1972), 269.

[15]

P. Kaski and P. R. J. Östergård, There are exactly five biplanes with $k=11$,, J. Combin. Des., 16 (2008), 117.

[16]

J. D. Key and V. D. Tonchev, Computational results for the known biplanes of order 9,, in, (1997), 113.

[17]

V. Krčadinac, "Steiner $2$-designs $S(k, 2k^2-2k+1)$,'', M.Sc thesis, (1999).

[18]

V. Krčadinac, "Construction and Classification of Finite Structures by Computer,'', Ph.D thesis, (2004).

[19]

V. Krčadinac, Some new Steiner $2$-designs $S(2,4,37)$,, Ars Combin., 78 (2006), 127.

[20]

R. A. Mathon, K. T. Phelps and A. Rosa, Small Steiner triple systems and their properties,, Ars Combin., 15 (1983), 3.

[21]

R. Mathon and A. Rosa, $2$-$(v,k, \lambda)$ designs of small order,, in, (2007), 25.

[22]

B. G. Rodrigues, Some codes related to the Gewirtz and Brouwer-Haemers graphs,, in preparation., ().

[23]

S. Rukavina, Some new triplanes of order twelve,, Glas. Mat. Ser. III, 36 (2001), 105.

[24]

V. D. Tonchev, Codes,, in, (2007), 677.

[25]

V. D. Tonchev and R. S. Weishaar, Steiner triple systems of order 15 and their codes,, J. Statist. Plann. Inference, 58 (1997), 207.

[1]

Martino Borello, Francesca Dalla Volta, Gabriele Nebe. The automorphism group of a self-dual $[72,36,16]$ code does not contain $\mathcal S_3$, $\mathcal A_4$ or $D_8$. Advances in Mathematics of Communications, 2013, 7 (4) : 503-510. doi: 10.3934/amc.2013.7.503

[2]

Irene Márquez-Corbella, Edgar Martínez-Moro, Emilio Suárez-Canedo. On the ideal associated to a linear code. Advances in Mathematics of Communications, 2016, 10 (2) : 229-254. doi: 10.3934/amc.2016003

[3]

Van Cyr, Bryna Kra. The automorphism group of a minimal shift of stretched exponential growth. Journal of Modern Dynamics, 2016, 10: 483-495. doi: 10.3934/jmd.2016.10.483

[4]

Jan J. Sławianowski, Vasyl Kovalchuk, Agnieszka Martens, Barbara Gołubowska, Ewa E. Rożko. Essential nonlinearity implied by symmetry group. Problems of affine invariance in mechanics and physics. Discrete & Continuous Dynamical Systems - B, 2012, 17 (2) : 699-733. doi: 10.3934/dcdsb.2012.17.699

[5]

Debasisha Mishra. Matrix group monotonicity using a dominance notion. Numerical Algebra, Control & Optimization, 2015, 5 (3) : 267-274. doi: 10.3934/naco.2015.5.267

[6]

Thomas Feulner. The automorphism groups of linear codes and canonical representatives of their semilinear isometry classes. Advances in Mathematics of Communications, 2009, 3 (4) : 363-383. doi: 10.3934/amc.2009.3.363

[7]

Masaaki Harada, Ethan Novak, Vladimir D. Tonchev. The weight distribution of the self-dual $[128,64]$ polarity design code. Advances in Mathematics of Communications, 2016, 10 (3) : 643-648. doi: 10.3934/amc.2016032

[8]

François Gay-Balmaz, Cesare Tronci, Cornelia Vizman. Geometric dynamics on the automorphism group of principal bundles: Geodesic flows, dual pairs and chromomorphism groups. Journal of Geometric Mechanics, 2013, 5 (1) : 39-84. doi: 10.3934/jgm.2013.5.39

[9]

Magdi S. Mahmoud, Mohammed M. Hussain. Control design of linear systems with saturating actuators: A survey. Numerical Algebra, Control & Optimization, 2012, 2 (2) : 413-435. doi: 10.3934/naco.2012.2.413

[10]

M. De Boeck, P. Vandendriessche. On the dual code of points and generators on the Hermitian variety $\mathcal{H}(2n+1,q^{2})$. Advances in Mathematics of Communications, 2014, 8 (3) : 281-296. doi: 10.3934/amc.2014.8.281

[11]

W. Cary Huffman. Self-dual $\mathbb{F}_q$-linear $\mathbb{F}_{q^t}$-codes with an automorphism of prime order. Advances in Mathematics of Communications, 2013, 7 (1) : 57-90. doi: 10.3934/amc.2013.7.57

[12]

Mahesh Nerurkar. Forced linear oscillators and the dynamics of Euclidean group extensions. Discrete & Continuous Dynamical Systems - S, 2016, 9 (4) : 1201-1234. doi: 10.3934/dcdss.2016049

[13]

Fang Tian, Zi-Long Liu. Improved approximating $2$-CatSP for $\sigma\geq 0.50$ with an unbalanced rounding matrix. Journal of Industrial & Management Optimization, 2016, 12 (4) : 1249-1265. doi: 10.3934/jimo.2016.12.1249

[14]

Artur Avila, Thomas Roblin. Uniform exponential growth for some SL(2, R) matrix products. Journal of Modern Dynamics, 2009, 3 (4) : 549-554. doi: 10.3934/jmd.2009.3.549

[15]

Michael Kiermaier, Johannes Zwanzger. A $\mathbb Z$4-linear code of high minimum Lee distance derived from a hyperoval. Advances in Mathematics of Communications, 2011, 5 (2) : 275-286. doi: 10.3934/amc.2011.5.275

[16]

Fernando Hernando, Diego Ruano. New linear codes from matrix-product codes with polynomial units. Advances in Mathematics of Communications, 2010, 4 (3) : 363-367. doi: 10.3934/amc.2010.4.363

[17]

Jiang-Xia Nan, Deng-Feng Li. Linear programming technique for solving interval-valued constraint matrix games. Journal of Industrial & Management Optimization, 2014, 10 (4) : 1059-1070. doi: 10.3934/jimo.2014.10.1059

[18]

Daniel Alpay, Eduard Tsekanovskiĭ. Subclasses of Herglotz-Nevanlinna matrix-valued functtons and linear systems. Conference Publications, 2001, 2001 (Special) : 1-13. doi: 10.3934/proc.2001.2001.1

[19]

Abderrazek Karoui. A note on the construction of nonseparable wavelet bases and multiwavelet matrix filters of $L^2(\R^n)$, where $n\geq 2$. Electronic Research Announcements, 2003, 9: 32-39.

[20]

Mark Lewis, Daniel Offin, Pietro-Luciano Buono, Mitchell Kovacic. Instability of the periodic hip-hop orbit in the $2N$-body problem with equal masses. Discrete & Continuous Dynamical Systems - A, 2013, 33 (3) : 1137-1155. doi: 10.3934/dcds.2013.33.1137

2017 Impact Factor: 0.564

Metrics

  • PDF downloads (2)
  • HTML views (0)
  • Cited by (3)

[Back to Top]